Wisconsin, 2008

Hail in Wisconsin, June 22, 2008

June 22, 2008 · NWS GRB · 3 events in 1 county or zone

Thunderstorms produced isolated large hail and some minor street flooding in Oshkosh.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms produced isolated large hail and some minor street flooding in Oshkosh.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 22, 1:25 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 22, 1:25 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
225 PM CDT SUN JUN 22 2008

.SHORT TERM...TNGT AND MON. MAIN FCST CHALLENGE WL BE PCPN TRENDS
FOR THE REST OF THIS AFTERNOON INTO THE EVENING HRS.

THE 18Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES OVR
E-CNTRL WI WITH HI PRES OVR THE NRN/CNTRL PLAINS. SPIRALING BANDS
OF SHWRS AND TSTMS ON THE RADAR MOSAIC INDICATIVE OF A STG SHRTWV
TROF ROTATING THRU THE RGN THIS AFTERNOON. SMALL HAIL HAD BEEN
REPORTED AT SEVERAL LOCATIONS AND EXPECT THIS TO CONT TOWARD THE
EVENING HR.

THE POTENT SHRTWV TROF TO CONT ROTATING SE TOWARD IL/IN/LWR MI
TNGT. AS DAYTIME HEATING WANES/INSTABILITY WEAKENS...WE SHOULD SEE
THE SHWRS AND TSTMS GRADUALLY DIMINISH THIS EVENING. BASED ON THE
LOCATION OF THE TROF AT PRESS TIME...WL CARRY POPS LONGER OVR EAST
CNTRL WI THIS EVENING. DESPITE THE EVENTUAL DEPARTURE OF THE
SHRTWV TROF LTR TNGT...MDLS INDICATE LOW LVL MSTR WL HANG AROUND.
WHILE SOME PATCH FOG MAY DVLP...IT APRS A STRATUS DECK MAY BE THE
LIKELY OUTCOME WITH CIGS BLO 1K FT. ONLY MADE COSMETIC CHGS TO
TEMPS AS MOST LOCATIONS SHOULD END AROUND THE 50 DEG MARK.

STRATUS DECK SHOULD LIFT/BREAK APART RATHER QUICKLY MON MORNING
THANKS TO THE COMBINATION OF LATE JUNE SUN AND DRIER AIR INFLUX AS
HI PRES BUILDS INTO THE RGN. EXPECT TO SEE A DECENT AMT OF
SUNSHINE FROM MID TO LATE MORNING ONWARD. DESPITE THE INCREASING
SUNSHINE...NORTHERLY WNDS WL HELP HOLD TEMPS BLO NORMAL WITH
COOLEST READINGS OVR ERN WI.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS
INCLUDE PCPN CHCS AND TEMPS.

HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WX TO NE WI MONDAY
NGT INTO TUESDAY MORNING. THE TAIL END OF A S/W TROF WILL BRUSH
THROUGH N WI TUES AFTERNOON/EVG...BRINGING A SMALL CHC OF A SHOWER.

RETURN FLOW WILL BRING INCREASING GULF MOISTURE AND INSTABILITY
TO THE RGN FROM WEDS-FRI...IN ADVANCE OF A SLOW MOVING COLD FRONT
APPROACHING FROM THE NORTHERN PLAINS. THIS FRONT IS EXPECTED TO
MOVE THROUGH THE FA DURING THE LATE FRI/FRI NGT PERIOD. WILL
CARRY CHC POPS FOR TSTMS FROM WEDS-FRI NGT.

WEAK HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN FOR THE
WEEKEND...SO THE CURRENT DRY FCST LOOKS GOOD.

TEMPS LOOK LIKE THEY WILL REMAIN AT OR A LITTLE ABOVE NORMAL FOR
MOST OF THE EXTENDED FCST PERIOD.
&&

.AVIATION...SHWRS/TSTM ACTIVITY TO GRADUALLY DIMINISH LTR THIS
EVENING AS THE SHRTWV TROF BEGINS TO PULL AWAY FROM THE RGN.
CIGS/VSBYS MAY BECOME MVFR FOR A SHORT TIME DUE TO TSTMS. CIGS MAY
BECOME MVFR ONCE AGAIN LTR TNGT AS A STRATUS DECK DVLPS. CIGS
SHOULD BECOME VFR BY MID MON MORNING AS HI PRES BUILDS INTO THE
RGN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/KIECKBUSCH
Hazardous weather outlook, Jun 22, 2:28 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT SUN JUN 22 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
328 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE
STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND
WIND GUSTS OVER 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY
NIGHT. IT IS TOO EARLY TO DETERMINE IF SEVERE STORMS WILL DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...ANY REPORTS
OF HAIL SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LMZ521-522-541>543-231230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
328 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE
STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND
WIND GUSTS OVER 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY
NIGHT. IT IS TOO EARLY TO DETERMINE IF SEVERE STORMS WILL DEVELOP.

KALLAS/KIECKBUSCH

In the hours before

Special weather statement, Jun 22, 1:04 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
204 PM CDT SUN JUN 22 2008

WIZ011>013-019>022-030-031-035>040-045-048>050-073-074-222130-
FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-MENOMINEE-
NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...ANTIGO...KESHENA...
STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...
TWO RIVERS...CRIVITZ
204 PM CDT SUN JUN 22 2008

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST WISCONSIN...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH THROUGH
NORTHEAST WISCONSIN THIS AFTERNOON. THE STRONGER STORMS ARE
CAPABLE OF PRODUCING ONE-HALF INCH HAIL...WIND GUSTS TO 40 MPH AND
BRIEF TORRENTIAL DOWNPOURS.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE
EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING.

KALLAS

The radar

The Green Bay radar (KGRB), 66 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Winnebago

When
June 22, 3:10 PM CST to 3:20 PM CST
Where
Winnebago County, 1.43 mi SW of Oshkosh
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
44.007, -88.573

Hail up to penny size fell for 10 minutes and covered the ground at Oshkosh.

Hail, Winnebago

When
June 22, 3:15 PM CST
Where
Winnebago County, Oshkosh
Measured
0.75 in hail
Reported by
Public
Coordinates
44.020, -88.550

Hail, Winnebago

When
June 22, 3:24 PM CST
Where
Winnebago County, 1.12 mi N of (Osh)wittman Fld Osh
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
43.996, -88.553

Quarter size hail fell at Oshkosh and there was some minor street flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112735, 112736, 112734.